Alert archive / New York / Winter Weather Advisories in 2016
Winter Weather Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Jan 8, 2016, 7:45 AM EST for Lewis County, New York. It took effect at Jan 9, 2016, 12:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 7:45 AM EST (12:45 UTC)
- In effect from
- Jan 9, 2016, 12:00 AM EST
- Expired
- Jan 9, 2016, 6:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857 WWUS41 KBUF 081245 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 745 AM EST FRI JAN 8 2016 NYZ008-082045- /O.NEW.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 745 AM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY. * LOCATIONS...LEWIS COUNTY. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...LESS THAN A TENTH OF AN INCH OR LESS OF ICE ACCRETION. A SMALL COATING OF SLEET IS ALSO POSSIBLE. * IMPACTS...SLIPPERY TRAVEL CONDITIONS ON UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ TMA
6 follow-up statements
472 WWUS41 KBUF 081559 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1059 AM EST FRI JAN 8 2016 NYZ008-090000- /O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1059 AM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...FROM MIDNIGHT TONIGHT UNTIL DAYBREAK. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...LESS THAN A TENTH OF AN INCH OR LESS OF ICE ACCRETION. A SMALL COATING OF SLEET IS ALSO POSSIBLE. * IMPACTS...SLIPPERY TRAVEL CONDITIONS ON UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$
432 WWUS41 KBUF 082023 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EST FRI JAN 8 2016 NYZ008-090430- /O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 323 PM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...FROM MIDNIGHT TONIGHT THROUGH DAYBREAK. * HAZARDS...FREEZING RAIN. * ACCUMULATIONS...ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH OVERNIGHT. * IMPACTS...SLIPPERY TRAVEL CONDITIONS ON UNTREATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$
596 WWUS41 KBUF 082325 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 625 PM EST FRI JAN 8 2016 NYZ020-021-090600- /O.NEW.KBUF.ZR.Y.0001.160108T2325Z-160109T0600Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 625 PM EST FRI JAN 8 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...THIS EVENING INTO THE EARLY OVERNIGHT. * ACCUMULATIONS...ICE ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A INCH THIS EVENING. * IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT, BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ008-090730- /O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 625 PM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SATURDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A INCH OVERNIGHT. * IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON UNTREATED ROAD SURFACES AND SIDEWALKS... AS WELL AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ CHURCH
210 WWUS41 KBUF 090455 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1155 PM EST FRI JAN 8 2016 NYZ020-021-090600- /O.CAN.KBUF.ZR.Y.0001.000000T0000Z-160109T0600Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 1155 PM EST FRI JAN 8 2016 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING OVERNIGHT ACROSS THE WESTERN SOUTHERN TIER AS RAIN SHOWERS BECOMES SCATTERED TO ISOLATED. THE FREEZING RAIN THREAT HAS GREATLY DIMINISHED... BUT THOSE TRAVELING OVERNIGHT SHOULD REMAIN ALERT FOR ANY ISOLATED LINGERING SLICK SPOTS. $$ NYZ008-091100- /O.CON.KBUF.WW.Y.0003.160109T0500Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1155 PM EST FRI JAN 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * LOCATIONS...LEWIS COUNTY. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE TONIGHT. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A INCH OVERNIGHT. * IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON UNTREATED ROAD SURFACES AND SIDEWALKS...AS WELL AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ CHURCH
020 WWUS41 KBUF 090839 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 AM EST SAT JAN 9 2016 NYZ008-091100- /O.CON.KBUF.WW.Y.0003.000000T0000Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 339 AM EST SAT JAN 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATIONS...LEWIS COUNTY. * TIMING...THROUGH EARLY THIS MORNING. * HAZARDS...FREEZING RAIN AND SLEET. * ACCUMULATIONS...ICE AND SLEET ACCUMULATIONS UP TO A FEW HUNDREDTHS OF A INCH. * IMPACTS...SLIPPERY TRAVEL CONDITIONS DUE TO LIGHT ICE ACCUMULATIONS. THE MOST PRONE AREAS TO ICE ACCUMULATION ARE ON UNTREATED ROAD SURFACES AND SIDEWALKS...AS WELL AS BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ TMA
876 WWUS41 KBUF 091105 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 605 AM EST SAT JAN 9 2016 NYZ008-091215- /O.EXP.KBUF.WW.Y.0003.000000T0000Z-160109T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 605 AM EST SAT JAN 9 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING. FREEZING RAIN AND SLEET IS NO LONGER EXPECTED TO OCCUR. $$ TMA
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 6:22 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 8, 6:22 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 622 AM EST FRI JAN 8 2016 .SYNOPSIS... HIGH PRESSURE OVER QUEBEC WILL MOVE EAST TODAY. A SOMEWHAT DISORGANIZED STORM SYSTEM WILL MOVE FROM THE PLAINS TO THE UPPER GREAT LAKES TONIGHT. RAIN SHOWERS WILL MOVE ACROSS THE WESTERN COUNTIES THIS AFTERNOON...WITH A PERIOD OF STEADIER RAIN OVERSPREADING ALL OF THE FORECAST AREA TONIGHT. WHILE SOME RAIN SHOWERS CAN STILL BE EXPECTED ON SATURDAY...OUR ATTENTION WILL TURN TO A MAJOR PATTERN CHANGE THAT WILL TAKE PLACE FOR THE UPCOMING WEEK...LEADING TO MUCH COLDER WEATHER WITH THE LIKELIHOOD FOR SIGNIFICANT LAKE SNOWS. && .NEAR TERM /THROUGH TONIGHT/... LOW PRESSURE WILL SHIFT ACROSS THE MID-MISSISSIPPI VALLEY TODAY WITH AN UPPER LEVEL TROUGH MOVING TOWARD THE GREAT LAKES. MODELS FORECAST A BAND OF WARM ADVECTION RAIN SHOWERS ASSOCIATED WITH THIS LOW WILL REACH WESTERN NEW YORK BY LATE IN THE DAY. MUCH OF FRIDAY WILL FEATURE DRY WEATHER WITH JUST AN INCREASE AND LOWERING OF CLOUD COVER. CHANCES OF RAIN SHOWERS THEN INCREASE ACROSS WESTERN NEW YORK AFTER LUNCHTIME. TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL WITH A CONTINUED SOUTHWEST FLOW ALOFT. HIGHS WILL RANGE FROM THE MID 40S ACROSS WESTERN NEW YORK TO AROUND 40 EAST OF LAKE ONTARIO. AN ILL-DEFINED WARM FRONTAL BOUNDARY WILL PUSH NORTHEASTWARD ACROSS WESTERN AND NORTH CENTRAL NEW YORK TONIGHT. ASSOCIATED BROAD WARM AIR ADVECTION AND SYNOPTIC-SCALE LIFT WILL GENERATE A LIKELIHOOD OF SOME LIGHT PRECIPITATION ACROSS THE AREA...WITH THE ATMOSPHERIC COLUMN WARM ENOUGH TO SUPPORT THE BULK OF THIS FALLING IN THE FORM OF JUST PLAIN RAIN. THE LONE POTENTIAL EXCEPTION TO THIS WILL BE ACROSS INTERIOR PORTIONS OF THE NORTH COUNTRY WHERE LINGERING LOW LEVEL COLD AIR MAY ALLOW FOR SOME FREEZING RAIN FOR A FEW HOURS...BEFORE SLOW BUT STEADY WARM AIR ADVECTION FORCES A CHANGEOVER TO ALL RAIN LATE. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... WARM FRONT MOVES NORTH INTO QUEBEC PROVINCE ON SATURDAY. SOUTHERLY DOWNSLOPING WIND AND LOSS OF LIFT ALONG FRONTAL SURFACE WILL REDUCE POPS TO LOW CHANCE CATEGORY DURING THE DAY FOR MOST OF THE REGION WITH THE NORTH COUNTRY RETAINING LOW LIKELY POPS INTO THE EARLY EVENING...THEN POPS FALLING TO CHANCE THERE AS WELL INTO SATURDAY NIGHT. ON SATURDAY NIGHT AND SUNDAY...THE WEATHER WILL QUICKLY DETERIORATE AGAIN AS A SECOND AND CONSIDERABLY MORE POTENT MID LEVEL TROUGH QUICKLY TRACKS NORTHEASTWARD FROM THE OHIO VALLEY INTO SOUTHERN ONTARIO. THE RAPIDLY DEEPENING SURFACE LOW WILL MOVE FROM THE OHIO VALLEY TO WESTERN NEW YORK BETWEEN SATURDAY NIGHT AND MIDDAY SUNDAY. WITH STRONG WARM ADVECTION AND AN AMPLE SUPPLY OF DEEP LAYER MOISTURE EXPECT WIDESPREAD RAIN...MODERATE AT TIMES... WITH QPF RANGING FROM ABOUT A HALF INCH OVER FAR WESTERN NY AND THE NIAGARA FRONTIER TO AROUND THREE QUARTERS OF AN INCH ACROSS THE SOUTHERN TIER. AS THE LOW LIFTS INTO SOUTHERN ONTARIO SUNDAY AFTERNOON AND EARLY SUNDAY EVENING...IT WILL SWEEP ITS TRAILING COLD FRONT EASTWARD ACROSS OUR REGION. WHILE THIS FEATURE WILL BRING AN END TO THE BULK OF THE RAIN...A SECONDARY AREA OF TRAILING WRAPAROUND MOISTURE WILL PROBABLY PRODUCE SOME ADDITIONAL LIGHTER SHOWERS DURING THE REMAINDER OF SUNDAY...WITH STRENGTHENING COLD AIR ADVECTION IN THE WAKE OF THE LOW ALLOWING THE RAIN TO MIX WITH SOME WET SNOW ACROSS FAR WESTERN NEW YORK LATER IN THE DAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS HAS BEEN HIGHLIGHTED IN THIS SPACE FOR DAYS...NEXT WEEK WILL FEATURE A MAJOR PATTERN CHANGE ACROSS NORTH AMERICA...WITH AN AMPLIFYING WEST COAST RIDGE FORCING DOWNSTREAM DEVELOPMENT OF A MASSIVE UPPER LEVEL TROUGH ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CONTINENT...THE CORE OF WHICH WILL EVENTUALLY BECOME CENTERED NEAR HUDSON BAY. THIS EVOLUTION IN THE LARGE- SCALE PATTERN WILL DIRECT REPEATED SHOTS OF COLD CANADIAN AIR ACROSS OUR REGION WHICH WILL RESULT IN TEMPERATURES FALLING TO BELOW NORMAL LEVELS...AND MORE IMPORTANTLY A GREATLY HEIGHTENED POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW DOWNWIND OF LAKES ERIE AND ONTARIO. AS IS USUALLY THE CASE IN SUCH A REGIME...NUMEROUS SHORTWAVES ROTATING THROUGH THE PARENT SYNOPTIC-SCALE TROUGH WILL CROSS THE GREAT LAKES REGION ALONG WITH THEIR ATTENDANT CLIPPER SYSTEMS. WHILE THESE SYSTEMS WILL PRODUCE JUST SOME LIMITED LIGHT SNOW OF THEIR OWN FROM TIME TO TIME...THESE WILL GREATLY IMPACT BOTH THE STRENGTH AND LOCATION OF THE LAKE EFFECT ACTIVITY BY DELIVERING FRESH SHOTS OF COLD AIR...ENHANCING BACKGROUND MOISTURE AND LIFT... AND DRIVING FLUCTUATIONS IN THE LOW LEVEL FLOW THAT WILL RESULT IN THE LAKE SNOWS MEANDERING NORTH AND SOUTH ACROSS BOTH FAR WESTERN AND NORTH CENTRAL NEW YORK. AS A RESULT...BOTH OF THESE REGIONS CAN EXPECT MULTIPLE BOUTS OF ACCUMULATING SNOWFALL...SOME OF WHICH COULD BE SIGNIFICANT/HIGH IMPACT IN NATURE. DELVING A LITTLE MORE CLOSELY INTO THE FORECAST DETAILS...COLD AIR WILL RAPIDLY DEEPEN ACROSS THE AREA SUNDAY NIGHT IN THE WAKE OF THE SUNDAY/S STRONG SYSTEM...WITH ANY LINGERING SYNOPTICALLY- DRIVEN MIXED LIGHT RAIN AND WET SNOW SHOWERS CONSEQUENTLY CHANGING OVER TO ALL SNOW WHILE TAPERING OFF. AT THE SAME TIME THE DEEPENING COLD AIR WILL DRIVE THE DEVELOPMENT OF A LAKE RESPONSE FIRST OFF LAKE ERIE AND THEN LAKE ONTARIO ON A GENERAL WESTERLY TO WEST- SOUTHWESTERLY LOW LEVEL FLOW...WITH THIS THEN CONTINUING RIGHT THROUGH MONDAY. 12Z BUFKIT DATA STILL SUGGESTS THAT LAKE EQLS WILL RISE TO BETWEEN 10-12 KFT DURING THIS PERIOD WHICH IS PLENTY ENOUGH FOR A HEALTHY LAKE RESPONSE...THOUGH A DRIER THAN IDEAL AIRMASS BELOW THIS LEVEL REMAINS AS A POTENTIAL NEGATIVE INFLUENCE. MONDAY NIGHT AND TUESDAY THE FIRST CLIPPER SYSTEM LOOKS TO RIPPLE ACROSS THE GREAT LAKES ALONG WITH SOME LIGHT SNOW...WHILE FORCING THE LAKE SNOWS TO MIGRATE NORTHWARD AND LIKELY WEAKEN THROUGH TUESDAY MORNING AS THE LOW LEVEL FLOW BACKS TO SOUTH-SOUTHWESTERLY AND BECOMES INCREASINGLY SHEARED...AND AS MILDER AIR IS DRAWN NORTHEASTWARD INTO OUR REGION. WITH THE PASSAGE OF ITS TRAILING COLD FRONT TUESDAY AFTERNOON/EVENING...RENEWED COLD AIR ADVECTION/VEERING WINDS AND A RESULTANT INCREASE IN FETCH SHOULD THEN HELP TO RE-INVIGORATE THE LAKE BANDS AND DRIVE THEM BACK SOUTHWARD LATER TUESDAY AFTERNOON AND NIGHT... WITH THE LAKE EFFECT SNOWS THEN MORE OR LESS CONTINUING ON A GENERAL WESTERLY FLOW WEDNESDAY. LOOKING FURTHER OUT IN TIME TOWARD THE END OF THE PERIOD...IT LOOKS AS IF WE/LL PROBABLY REPEAT THIS WHOLE PROCESS AGAIN WEDNESDAY NIGHT AND THURSDAY AS THE NEXT CLIPPER SYSTEM CROSSES OUR REGION. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE OVER QUEBEC WILL KEEP FAIR DRY WEATHER IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEW YORK THROUGH AT LEAST THE MIDDAY HOURS. A DISORGANIZED STORM SYSTEM OVER THE CENTRAL PLAINS WILL THEN MOVE NORTHEAST...LEADING TO INCREASING CLOUDS OVER WESTERN NEW YORK DURING THE AFTERNOON AND EVENING. CIGS WILL LOWER TO MVFR BY LATE AFTERNOON...WHILE RAIN SHOWERS WILL BECOME MORE COMMON. A PERIOD OF RAIN CAN THEN BE EXPECTED TONIGHT ACROSS ALL OF THE REGION...WITH CIGS LOWERING TO MVFR LEVELS ACROSS THE LAKE PLAINS AND TO IFR/LIFR LEVELS ACROSS THE HIGHER TERRAIN OF THE SRN TIER AND FINGER LAKES REGIONS. OUTLOOK... SATURDAY THROUGH SATURDAY NIGHT...MVFR TO IFR IN RAIN SHOWERS. SUNDAY...RAIN MIXING WITH AND CHANGING TO SNOW BY SUNDAY NIGHT WITH IFR DEVELOPING. MONDAY...IFR IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES. TUESDAY...IFR IN LAKE EFFECT SNOW SHOWERS NORTHEAST OF THE LAKES. && .MARINE... WINDS WILL FRESHEN AHEAD OF A STORM SYSTEM LATE TODAY AND TONIGHT. THE ROUGHEST WATER SHOULD REMAIN NORTH OF THE INTERNATIONAL BORDER ALTHOUGH WAVES MAY INCREASE ABOVE SMALL CRAFT THRESHOLDS NEAR THE SAINT LAWRENCE RIVER LATE TONIGHT AND SATURDAY. A RAPIDLY DEEPENING LOW MOVING ACROSS SOUTHERN ONTARIO PROVINCE SUNDAY MAY BRING GALE FORCE WINDS TO LAKE ERIE AND ONTARIO LATER SUNDAY AND SUNDAY NIGHT. NEXT WEEK A SERIES OF FAST MOVING CLIPPERS WILL BRING PERIODS OF ENHANCED WIND AND WAVES WITH LAKE EFFECT SNOW BANDS OCCURRING IN BETWEEN. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...WCH LONG TERM...JJR AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Jan 8, 5:04 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 504 AM EST FRI JAN 8 2016 NYZ001-002-010>012-019-020-085-091015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 504 AM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEEPENING AREA OF LOW PRESSURE AND STRONG COLD FRONT CROSSING THE GREAT LAKES MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH SUNDAY AFTERNOON AND NIGHT. STRONGEST WINDS ARE EXPECTED ACROSS WESTERN NEW YORK SUNDAY AFTERNOON AND SPREAD TO THE LAKE ONTARIO BASIN AND SAINT LAWRENCE VALLEY SUNDAY EVENING AND NIGHT. MUCH COLDER AIR WILL ARRIVE SUNDAY NIGHT AND REMAIN THROUGH ALL OF NEXT WEEK...POSSIBLY SETTING THE STAGE FOR SIGNIFICANT AND LONG LASTING LAKE EFFECT SNOW. THE FIRST ROUND OF LAKE EFFECT SNOW WILL DEVELOP SUNDAY NIGHT AND MONDAY EAST OF LAKE ERIE. FROM TUESDAY THROUGH THE REST OF THE WEEK A SERIES OF SYSTEMS WILL CROSS THE REGION AND RESULT IN BANDS OF LAKE EFFECT SNOW OSCILLATING ACROSS MUCH OF WESTERN NEW YORK AS WIND DIRECTIONS FREQUENTLY CHANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-091015- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 504 AM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEEPENING AREA OF LOW PRESSURE AND STRONG COLD FRONT CROSSING THE GREAT LAKES MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH SUNDAY AFTERNOON AND NIGHT. STRONGEST WINDS ARE EXPECTED ACROSS WESTERN NEW YORK SUNDAY AFTERNOON AND SPREAD TO THE LAKE ONTARIO BASIN AND SAINT LAWRENCE VALLEY SUNDAY EVENING AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-091015- OSWEGO-JEFFERSON-LEWIS- 504 AM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A BRIEF PERIOD OF LIGHT FREEZING RAIN IS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY MORNING. A DEEPENING AREA OF LOW PRESSURE AND STRONG COLD FRONT CROSSING THE GREAT LAKES MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH SUNDAY AFTERNOON AND NIGHT. STRONGEST WINDS ARE EXPECTED ACROSS WESTERN NEW YORK SUNDAY AFTERNOON AND SPREAD TO THE LAKE ONTARIO BASIN AND SAINT LAWRENCE VALLEY SUNDAY EVENING AND NIGHT. MUCH COLDER AIR WILL ARRIVE SUNDAY NIGHT AND REMAIN THROUGH ALL OF NEXT WEEK...POSSIBLY SETTING THE STAGE FOR SIGNIFICANT AND LONG LASTING LAKE EFFECT SNOW. THE FIRST ROUND OF LAKE EFFECT SNOW WILL DEVELOP SUNDAY NIGHT AND MONDAY EAST OF LAKE ONTARIO. FROM TUESDAY THROUGH THE REST OF THE WEEK A SERIES OF SYSTEMS WILL CROSS THE REGION AND RESULT IN BANDS OF LAKE EFFECT SNOW OSCILLATING ACROSS MUCH OF THE EASTERN LAKE ONTARIO REGION AS WIND DIRECTIONS FREQUENTLY CHANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-091015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 504 AM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT ACROSS LAKES ERIE AND ONTARIO AS A STRENGTHENING AREA OF LOW PRESSURE PASSES THROUGH THE CENTRAL GREAT LAKES AND SOUTHERN ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:39 PM EST | High Wind Watch | BUF | Chautauqua, Erie, Jefferson, Lewis | 21 hr |
| Jan 8, 6:25 PM EST | Freezing Rain Advisory | BUF | Allegany, Cattaraugus | 6 hr |
Nearby
Winter Weather Advisories in New York, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.